Wisconsin, 2011High Wind in Wisconsin, June 15, 2011
June 15, 2011 · NWS MKX · 1 event in 1 county or zone
Focused warm air advection ahead of a short wave trough produced showers and thunderstorms that moved across southern Wisconsin early in the morning of June 15th. A wake low developed behind the departing line of showers and storms, creating damaging wind gusts between 40 and 70 mph (35 to 61 knots) in eastern Kenosha County within 2 to 3 miles of the Lake Michigan shore.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Focused warm air advection ahead of a short wave trough produced showers and thunderstorms that moved across southern Wisconsin early in the morning of June 15th. A wake low developed behind the departing line of showers and storms, creating damaging wind gusts between 40 and 70 mph (35 to 61 knots) in eastern Kenosha County within 2 to 3 miles of the Lake Michigan shore. The marine observation site at Kenosha Harbor clocked a 67 mph (58 knot) wind gust, while the Kenosha Municipal Airport recorded a gust of 45 mph (39 knots). The gusty winds blew down trees and a few power lines in the city of Kenosha, and felled trees that blocked some roads in Pleasant Prairie.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 15, 2:43 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 15, 2:43 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 AM CDT WED JUN 15 2011
.VERY SHORT TERM...
TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.
MAIN AREA OF CONVECTION FED BY LOW LEVEL JET WILL REMAIN SOUTH OF
THE AREA. RAIN SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO
SHIFT THROUGH THE AREA THIS MORNING INTO THE AFTERNOON. THIS IS A
RESULT OF A SHORTWAVE TROUGH AND FOCUSED WARM AIR ADVECTION MOVING
NORTHEAST ACROSS THE AREA.
BROUGHT HIGH POPS INTO THE AREA THIS MORNING...THEN TRENDED DOWN
SOME IN THE SOUTHWEST THIS AFTERNOON...AS THE MAIN UPWARD MOTION
FIELDS SHIFT NORTHEAST. SOME DRYING IN AIR COLUMN ALSO NOTED ON RUC
SOUNDINGS AT KMSN THIS AFTERNOON...SO MAY SEE SOME BREAKS IN THE
CLOUD COVER ACROSS THE SOUTHWEST COUNTIES LATER TODAY. TEMPERATURES
TODAY WILL NOT RISE MUCH UNDER CLOUDS AND PRECIPITATION.
UPPER LOW IS SHOWN BY NAM/GFS/CANADIAN MODELS TO SHIFT INTO THE
NORTHEAST COUNTIES LATER TONIGHT...WITH THE ECMWF SLOWER AND
NORTHWEST OF THE AREA. AREA FORECAST SOUNDINGS SHOW SOME MOISTURE
LINGERING WITH SOME WEAK ELEVATED CAPE...THOUGH UPWARD VERTICAL
MOTION IS WEAK. TRENDED DOWN POPS FROM SOUTHWEST TO NORTHEAST
TONIGHT...ACCOUNTING FOR UPPER LOW MOVING INTO THE NORTHEASTERN
COUNTIES LATER TONIGHT. TEMPERATURES SHOULD FALL INTO THE MID 50S
ACROSS THE AREA...WITH SOME BREAKS IN THE CLOUDS IN THE SOUTHWEST
COUNTIES.
.SHORT TERM...
THURSDAY...FORECAST CONFIDENCE...MEDIUM.
THE 500MB CLOSED LOW AND ASSOCIATED SFC LOW WILL CROSS WI WED NIGHT
AND REACH EASTERN LOWER MI BY THU EVENING. WITH CYCLONIC FLOW
OVERHEAD ON THU...EXPECT WIDESPREAD CLOUDS WITH SHOWERS. MODEL FCST
SNDGS SHOW HIGHER CAPE AND SHEAR VALUES IN THE EASTERN COUNTY
WARNING AREA /CWA/ THAN IN THE WEST. STEEP LOW LEVEL LAPSE RATES
ALLOW FOR CAPE VALUES UP TO 1000 J/KG IN EASTERN CWA AND 850 J/KG IN
THE WEST. THE HIGHER CAPE WITH DECENT BULK SHEAR AND HELICITY
VALUES...ALONG WITH LIFTED INDEX AROUND -3 TO -5 LEAD TO
THUNDERSTORM CHANCES WITH THE SHOWERS...WITH THE BETTER CHANCE IN
THE AFTERNOON/EARLY EVENING. SMALL HAIL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...WITH A SMALL CHANCE FOR MARGINALLY SEVERE HAIL.
THE CLOUD COVER WILL KEEP THE TEMPS DOWN A BIT...WITH HIGHS EXPECTED
IN THE UPPER 70S IN SOUTHWEST CWA AND LOWER 70S IN NORTHEAST.
THURSDAY NIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH.
UPPER RIDGE AND SURFACE HIGH PRESSURE WILL SETTLE BACK INTO THE
UPPER MIDWEST THU NIGHT INTO FRIDAY MORNING. THIS IS THE ONLY DRY
PERIOD WE CAN PINPOINT IN THE FORECAST AT THIS TIME.
.LONG TERM...
FRIDAY THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM.
A SERIES OF SHORTWAVES WILL RIDE THE RIDGE AND WORK TO BREAK IT DOWN
OVER THE WEEKEND...ALL BEFORE A CLOSED UPPER LOW PUSHES INTO THE
UPPER MIDWEST ON MONDAY. PRECIP CHANCES ARE BECOMING MORE LIKELY
WITH THE LATEST MODEL RUNS FOR FRI NIGHT INTO SATURDAY FOR AT LEAST
THE SOUTHERN CWA. UNCERTAINTY WITH THE TIMING OF THE SHORTWAVE...SO
WILL JUST HAVE HIGH-CHANCE POPS IN THE FORECAST FOR NOW.
WARM AIR ADVECTION OVER THE REGION WILL BRING TEMPS INTO THE LOW TO
MID 70S AGAIN ON FRI AND SAT INLAND...AND INTO THE UPPER 70S INLAND
SAT...AND THE LOW 80S SUN. EAST WINDS WILL KEEP THE LAKESHORE AREAS
JUST A BIT COOLER.
MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM.
A 500MB CLOSED LOW PUSHES THE UPPER RIDGE OUT OF WI. MODELS BRING
THE UPPER LOW AND OCCLUDED SFC LOW ACROSS THE NORTHERN PLAINS AND
INTO MN BY TUE MORNING. THE WARM FRONT WILL LIFT NORTH OF THE
CWA...SO THERE MAY BE A DRY PERIOD WITHIN THE DRY SLOT MON NIGHT OR
TUE. THEN A SFC FRONT WILL MOVE ACROSS SOUTHERN WI TUE OR
WED...TIMING IS DIFFERENT BETWEEN THE ECMWF /SLOW/ AND GFS /FAST/.
THE LOW WILL MOVE OUT OF THE GREAT LAKES REGION BY THU NIGHT AND
HIGH PRESSURE WILL SETTLE IN ONCE AGAIN.
TEMPS EXPECTED TO BE IN THE LOW 80S WITH HUMID CONDITIONS FOR THE
FIRST HALF OF THE WEEK. THERE IS A POSSIBILITY OF THUNDERSTORMS TO
BECOME SEVERE WITH THIS COMPLEX...AS THE UPPER LOW BECOMES
NEGATIVELY TILTED OVER WI.
&&
.AVIATION...LOW LEVEL WIND SHEAR LIKELY NEEDED THROUGH 15Z ACROSS
TAF SITES...WITH 925MB WINDS SOUTHERLY AT 40 TO 45 KNOTS. SOME
SOUTHEAST SURFACE GUSTS AROUND 20 KNOTS POSSIBLE AS WELL DURING THIS
TIME ACROSS THE EASTERN TAF SITES.
RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL SHIFT ACROSS TAF SITES
TODAY. VFR CEILINGS WILL DROP INTO THE IFR CATEGORY LATER THIS
MORNING...LINGERING THROUGH TONIGHT ACROSS THE EASTERN SITES. KMSN
MAY SEE SOME BREAKS IN THE CLOUDS LATER THIS AFTERNOON AND TONIGHT.
MVFR/IFR VISIBILITIES ARE ALSO EXPECTED WITH THE SHOWERS AND
ISOLATED STORMS TODAY...BECOMING VFR/MVFR TONIGHT.
&&
.MARINE...SMALL CRAFT ADVISORY CONTINUES FOR THE NEARSHORE WATERS
THROUGH 00Z THURSDAY. PERSISTENT ONSHORE WINDS WILL CONTINUE TO
GENERATE HIGH WAVES OF 3 TO 5 FEET TODAY. THESE WAVES WILL SUBSIDE
BY EARLY THIS EVENING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646.
&&
SHORT/LONG TERM...13/MRC
VERY SHORT TERM/AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jun 15, 4:00 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT WED JUN 15 2011
WIZ046-047-051-052-056>060-062>072-161000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
500 AM CDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH SOUTHERN WISCONSIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EARLY
THURSDAY EVENING...AS WEAK LOW PRESSURE AND AN UPPER LEVEL LOW
MOVE THROUGH THE AREA. SMALL HAIL IS POSSIBLE.
THUNDERSTORM CHANCES THEN RETURN FOR MAINLY FRIDAY NIGHT INTO
EARLY NEXT WEEK...AS WARM AND HUMID AIR SLOWLY RETURNS TO THE
BADGER STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS WEEKEND.
LMZ643>646-161000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
500 AM CDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS
EVENING...FOR HIGH WAVES FROM PERSISTENT ONSHORE WINDS.
APPROACHING LOW PRESSURE WILL WEAKEN THE ONSHORE WINDS AND
SUBSEQUENT WAVES BY THIS EVENING.
THERE IS AN INCREASED RISK FOR RIP CURRENTS TODAY.
ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH SOUTHERN WISCONSIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EARLY
THURSDAY EVENING...AS WEAK LOW PRESSURE AND AN UPPER LEVEL LOW
MOVE THROUGH THE AREA. SMALL HAIL IS POSSIBLE.
THUNDERSTORM CHANCES THEN RETURN FOR MAINLY FRIDAY NIGHT INTO
EARLY NEXT WEEK...AS WARM AND HUMID AIR SLOWLY RETURNS TO THE
BADGER STATE.
WOOD
WWW.WEATHER.GOV/MKX
High Wind, Kenosha
- When
- June 15, 6:25 AM CST to 7:00 AM CST
- Where
- Kenosha forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $10,000
- Reported by
- C-MAN Station
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Georgia, June 15, 201124 injured · $62,000 · 60 kt wind · 8 events
- Hail and Lightning Strike in Indiana, June 15, 20111 death · 1 injured · $150,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, June 15 to 16, 2011$7.8 million · 1.75 in hail · 55 events
- Heat in Oklahoma, June 15, 20111 death · 1 event
- Strong Wind in California, June 15 to 17, 20116 injured · $155,000 · 3 events
- Hail and Damaging Winds in Alabama, June 15 to 16, 20111 injured · $81,000 · 2.75 in hail · 48 events
- Damaging Winds in South Carolina, June 15, 2011$209,000 · 60 kt wind · 30 events
- Hail and Damaging Winds in South Carolina, June 15, 2011$300,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Tennessee, June 15, 2011$52,000 · 2.5 in hail · 45 events
- Flooding in Utah, June 15 to 23, 2011$300,000 · 3 events
- Flooding in Illinois, June 15 to 16, 2011$250,000 · 2 events
- Hail and Damaging Winds in Alabama, June 15 to 18, 20111 injured · $36,000 · 1.75 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327070.